Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 20, 2021, 5:29 PM EDT for Lycoming County, Pennsylvania. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 20, 2021, 5:45 PM EDT
- In force
- 16 min
- Issued by
- NWS State College, PA
County Lycoming County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WWUS81 KCTP 202129
SPSCTP
Special Weather Statement
National Weather Service State College PA
529 PM EDT Sun Jun 20 2021
PAZ041-202145-
Northern Lycoming PA-
529 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING
COUNTY UNTIL 545 PM EDT...
At 528 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving east at 15 mph.
Small hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ralston.
LAT...LON 4145 7679 4136 7685 4136 7687 4145 7702
4151 7699 4151 7696
TIME...MOT...LOC 2128Z 291DEG 13KT 4146 7696
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:21 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 3:21 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service State College PA 321 PM EDT Sun Jun 20 2021 .SYNOPSIS... Very warm and muggy conditions this Father's Day with an isolated strong thunderstorm possible late this afternoon. Heat and humidity will peak on Monday with a slight risk of severe storms. Showers exit on Tuesday followed by cooler and more comfortable weather through midweek. Temperatures return to seasonal levels by late week with an increasing chance of rain into next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Warm front lifts north of the PA/NY border this afternoon with cloud breaks/diurnal heating beginning to fuel isolated convection that will become more scattered by late afternoon (with convective models trying to focus an area over the north and a smaller area over the Lower Susq. Despite very weak synoptic forcing, fcst CAPE/shear profiles are supportive of isolated strong to marginally severe storms capable of strong/locally damaging wind gusts. MRGL SPC D1 SWO for most of the area (risk of level 1 out of 5; increased from non- severe or general thunder d/d). Any lingering late-day convection should fizzle out by 06Z. Much of CPA is fcst to stay dry into early Monday morning in between a modestly strengthening sfc low tracking through the Great Lakes and TD/TS Claudette reaching the NC OBX around 12Z Mon. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... D2 SPC SLGT risk SWO continues for Monday. Isolated to scattered severe storm risk on Monday afternoon and evening will be driven by amplifying large scale trough and low level convergence along the attendant cold front and pre-frontal trough. Rich low level moisture (dewpoints 65-70F) will reside ahead of the front, and diurnal heating/instability combined with frontal forcing and sufficient deep-layer shear should support organized (linear) storm clusters/lines capable of producing strong to locally damaging winds. Heat+Humidity peaks on Monday with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to reach the mid to upper 90s across the central and southeast valleys. Forecast max temperatures are a solid 5-10F above average and approach near-record territory in some areas (within 5F at STCP1). Convection should gradually weaken Monday night due to the loss of heating and increasing CINH. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the mid 50s in the NW mtns to around 70F in the southeast/Lower Susq. metro areas. Showers are likely early Tuesday across the southeast zones before exiting the CWA by 00Z Wed. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -15 to -25F lower vs. Monday. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Dry conditions and low humidity expected through midweek as surface high pressure builds in behind the cold front. The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps event the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Isolated convection late this afternoon with BFD most likely impacted and JST-AOO the lowest prob to see a storm. Potential for a broken line of tstms to develop fairly late this afternoon or early evening over the Lower Susq with possible impacts at MDT/LNS. Any storms may bring brief gusty winds and cig/vsby restrictions, otherwise VFR conditions will continue. Scattered showers/tstms persist overnight just NW of BFD. Model guidance indicating that lower clouds will again slip into eastern terminals overnight, and with muggy airmass in place expect vsbys across Central PA to slip to MVFR for a short while around sunrise. More widespread coverage of showers/tstms on Monday with activity spreading from the NW across the CWA by afternoon. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CLIMATE... Astronomical Summer (solstice) begins at 1132 PM EDT Sunday June 20th. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/RXR NEAR TERM...Steinbugl/RXR SHORT TERM...Steinbugl/RXR LONG TERM...Guseman/Travis AVIATION...Steinbugl/RXR CLIMATE...
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 AM EDT Sun Jun 20 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-210900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 455 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to marginally severe thunderstorms with gusty winds are possible Sunday afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered severe thunderstorms with damaging winds 60 mph or greater are possible Monday afternoon and evening. Locally heavy rainfall may produce isolated flooding in poor drainage and urban areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jun 20, 4:49 PM EDT, 40 minutes before
Special Weather Statement National Weather Service State College PA 449 PM EDT Sun Jun 20 2021 PAZ041-202115- Northern Lycoming PA- 449 PM EDT Sun Jun 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING COUNTY UNTIL 515 PM EDT... At 449 PM EDT, Doppler radar indicated a strong thunderstorm near Buttonwood, moving east at 15 mph. Small hail and wind gusts up to 50 mph are possible. Locations impacted include... Ralston and Buttonwood. LAT...LON 4147 7717 4154 7713 4153 7691 4140 7697 TIME...MOT...LOC 2049Z 280DEG 13KT 4150 7707 KF
Special weather statement, Jun 20, 5:13 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Sun Jun 20 2021
PAZ041-202130-
Northern Lycoming PA-
513 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING
COUNTY UNTIL 530 PM EDT...
At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving east at 15 mph.
Small hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ralston.
LAT...LON 4148 7683 4145 7684 4140 7690 4146 7708
4154 7706 4150 7696 4150 7691
TIME...MOT...LOC 2112Z 286DEG 11KT 4148 7700
KFSpecial weather statement, Jun 20, 5:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
529 PM EDT Sun Jun 20 2021
PAZ041-202145-
Northern Lycoming PA-
529 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING
COUNTY UNTIL 545 PM EDT...
At 528 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving east at 15 mph.
Small hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ralston.
LAT...LON 4145 7679 4136 7685 4136 7687 4145 7702
4151 7699 4151 7696
TIME...MOT...LOC 2128Z 291DEG 13KT 4146 7696
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:49 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Jun 20, 5:13 PM EDT | Special Weather Statement | CTP | Lycoming | 17 min |
| Jun 20, 7:43 PM EDT | Special Weather Statement | CTP | Juniata | 17 min |
| Jun 20, 7:48 PM EDT | Special Weather Statement | CTP | Warren | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.